Louisiana, 2004

Damaging Wind in Louisiana, December 7, 2004

December 7, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 7, 4:10 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 7, 4:10 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
410 AM CST TUE DEC 7 2004

.DISCUSSION...
NEARLY SOLID SQUALL LINE OF THUNDERSTORMS...A FEW STRONG...WAS
MOVING EAST AROUND 25 KNOTS. WIND GUST TO 40 KNOTS WAS OBSERVED AT
BATON ROUGE AIRPORT FROM A THUNDERSTORM OUTFLOW...SO STRONGER STORMS
EAST OF MCCOMB AND BATON ROUGE COULD BRIEFLY BECOME SEVERE WITH
DAMAGING WINDS DURING THE EARLY MORNING HOURS. IT IS NOT ANTICIPATED
A WEATHER WATCH WILL BE NECESSARY FOR THE FORECAST AREA SINCE ANY
SEVERE WEATHER SHOULD BE VERY ISOLATED.

THUNDERSTORMS PRECEDE COLD FRONT WHICH MOVED THROUGH MCCOMB AND
BATON ROUGE BEFORE 4 AM. THIS FRONT IS EXPECTED TO SLOW DOWN AS IT
MOVES THROUGH THE REMAINDER OF THE FORECAST AREA TODAY AND STALLS
OUT IN THE OFFSHORE COASTAL WATERS LATE TODAY AND TONIGHT. THIS
SLOWING IS DUE TO THE FRONT BECOMING PARALLEL TO THE UPPER LEVEL
WINDS AS THE STRONG SHORTWAVE TROUGH MOVES RAPIDLY NORTHEAST ACROSS
THE OH VALLEY AND GREAT LAKES. DRIER AIR SURGING IN BEHIND THE FRONT
WILL END THE RAIN WITHIN A FEW HOURS...AND PARTLY SUNNY SKIES ARE
EXPECTED FOR AT LEAST THE NORTHWEST HALF OR TWO/THIRDS OF THE
FORECAST AREA BY THIS AFTERNOON. AS HAS BEEN THE CASE WITH THIS
SYSTEM...THE ETA HAS BEEN TRENDING TOO SLOW WITH THE MOVEMENT OF THE
COLD FRONT...SO WILL FAVOR THE GFS.

THE NEXT IN A SERIES OF FAST MOVING SYSTEMS NEAR THE WEST COAST IS
EXPECTED TO MOVE TOWARDS THE FORECAST AREA AS A POSITIVE TILT UPPER
TROUGH WEDNESDAY INTO THURSDAY WITH THE TROUGH AXIS EXPECTED TO PASS
THROUGH THE AREA LATE THURSDAY OR THURSDAY NIGHT. THE OLD FRONTAL
BOUNDARY TO OUR SOUTH IS EXPECTED TO MOVE NORTH AS A WARM FRONT
WEDNESDAY AND WEDNESDAY NIGHT BEFORE THE NEXT...STRONGER COLD FRONT
ARRIVES LATE THURSDAY. AM EXPECTING RAIN AND EMBEDDED CONVECTION TO
BREAK OUT WEDNESDAY AFTERNOON WITH NUMEROUS TO WIDESPREAD SHOWERS
AND THUNDERSTORMS LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT SEVERE THUNDERSTORM
PROBABILITIES ARE LOW AT THIS TIME.

A DEEP UPPER TROUGH APPEARS TO SETTLE OVER THE EASTERN CONUS FRIDAY
INTO THE WEEKEND. THIS SHOULD BRING SOME COOLER THAN NORMAL
TEMPERATURES GIVEN FORECAST THICKNESSES FOR THE FRIDAY TO SATURDAY
PERIOD...SO HAVE TWEAKED TEMPERATURES DOWN DURING THIS PERIOD. A
NEEDED PERIOD OF EXTENDED DRY WEATHER MAY FINALLY OCCUR DURING THE
FRIDAY TO MONDAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73 49 70 61 / 40 00 20 80
BTR  74 52 72 64 / 40 00 40 80
MSY  76 60 73 66 / 60 10 40 60
GPT  75 57 69 65 / 60 10 20 50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

22
Hazardous weather outlook, Dec 7, 5:25 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 AM CST TUE DEC 7 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071730-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
525 AM CST TUE DEC 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...GENERALLY
NORTH OF INTERSTATE 10 AND EAST OF INTERSTATE 55...THROUGH ABOUT 9
AM THIS MORNING. THE MAIN THREAT WITH THIS LINE OF STORMS WILL BE
WIND GUSTS OF 40 TO 60 MILES AN HOUR ALONG WITH BRIEF HEAVY RAIN
AND OCCASIONAL LIGHTNING. A FEW STORMS COULD PRODUCE DAMAGING WINDS
AND POSSIBLY A BRIEF TORNADO.

THE THUNDERSTORMS WERE OCCURRING IN ADVANCE OF A COLD FRONT WHICH
IS EXPECTED TO MOVE TO THE COAST THIS AFTERNOON. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD DIMINISH AFTER 9 AM...AND ONLY A FEW SHOWERS
ARE EXPECTED TO LINGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONT WILL SWING BACK NORTH INTO THE AREA WEDNESDAY NIGHT AS A
WARM FRONT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
TO DEVELOP AS THE FRONT MOVES THROUGH. DO NOT EXPECT THUNDERSTORMS
TO BE SEVERE...AS THEY WILL REMAIN ELEVATED. HOWEVER...A STRONG COLD
FRONT WILL SWING THROUGH THE AREA THURSDAY EVENING INTO FRIDAY
MORNING. UNCERTAINTY STILL EXISTS IN THE EXACT STRENGTH AND TIMING
OF THIS SYSTEM...BUT SCATTERED STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAIN ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED EARLY THIS MORNING...MAINLY NORTH OF INTERSTATE 10 AND
EAST OF INTERSTATE 55.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
December 7, 5:35 AM CST
Where
St. Tammany County, Sun
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.650, -89.900

A few trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431933.